Alert archive / Arizona / Wind Advisories in 2014
Wind Advisory 25, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Dec 11, 2014, 3:01 PM MST for Coconino County, Yavapai County, Arizona. It took effect at Dec 12, 2014, 11:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2014, 3:01 PM MST (22:01 UTC)
- In effect from
- Dec 12, 2014, 11:00 AM MST
- Expired
- Dec 12, 2014, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Flagstaff, AZ
Counties Coconino County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 113 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
196 WWUS75 KFGZ 112201 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 301 PM MST THU DEC 11 2014 AZZ004-006>008-015-120800- /O.NEW.KFGZ.WI.Y.0025.141212T1800Z-141213T0100Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE... SUPAI...PRESCOTT...FLAGSTAFF 301 PM MST THU DEC 11 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MST FRIDAY. * TIMING...GUSTY WINDS WILL DEVELOP MID TO LATE MORNING FRIDAY AND CONTINUE THROUGH EARLY EVENING. LOCALLY GUSTY WINDS WILL PERSIST OVERNIGHT FRIDAY AHEAD OF AN APPROACHING COLD FRONT. * WINDS...SOUTHWEST 15 TO 25 WITH GUSTS FROM 35 TO 45 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
5 follow-up statements
749 WWUS75 KFGZ 120627 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1127 PM MST THU DEC 11 2014 AZZ004-006>008-015-121430- /O.CON.KFGZ.WI.Y.0025.141212T1800Z-141213T0100Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE... SUPAI...PRESCOTT...FLAGSTAFF 1127 PM MST THU DEC 11 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MST FRIDAY... * TIMING...GUSTY WINDS WILL DEVELOP MID TO LATE MORNING FRIDAY AND CONTINUE THROUGH EARLY EVENING. LOCALLY GUSTY WINDS WILL PERSIST OVERNIGHT FRIDAY AHEAD OF AN APPROACHING COLD FRONT. * WINDS...SOUTHWEST 15 TO 25 WITH GUSTS FROM 35 TO 45 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
780 WWUS75 KFGZ 121310 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 610 AM MST FRI DEC 12 2014 AZZ004-006>008-015-130100- /O.CON.KFGZ.WI.Y.0025.141212T1800Z-141213T0100Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE... SUPAI...PRESCOTT...FLAGSTAFF 610 AM MST FRI DEC 12 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... * TIMING...GUSTY WINDS WILL DEVELOP MID TO LATE MORNING FRIDAY AND CONTINUE THROUGH EARLY EVENING. LOCALLY GUSTY WINDS WILL PERSIST OVERNIGHT FRIDAY AHEAD OF AN APPROACHING COLD FRONT. * WINDS...SOUTHWEST 15 TO 25 WITH GUSTS FROM 35 TO 45 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
895 WWUS75 KFGZ 121534 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 834 AM MST FRI DEC 12 2014 AZZ004-006>008-015-130100- /O.CON.KFGZ.WI.Y.0025.141212T1800Z-141213T0100Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE... SUPAI...PRESCOTT...FLAGSTAFF 834 AM MST FRI DEC 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...GUSTY WINDS WILL DEVELOP THIS MORNING AND CONTINUE THROUGH EARLY EVENING. LOCALLY GUSTY WINDS WILL PERSIST TONIGHT AHEAD OF AN APPROACHING COLD FRONT. * WINDS...SOUTH 15 TO 30 WITH GUSTS TO 45 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
466 WWUS75 KFGZ 122147 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 247 PM MST FRI DEC 12 2014 AZZ004-006>008-015-122300- /O.CAN.KFGZ.WI.Y.0025.000000T0000Z-141213T0100Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE... SUPAI...PRESCOTT...FLAGSTAFF 247 PM MST FRI DEC 12 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED FOR THE REMAINDER OF THE AFTERNOON. THESE SPEEDS ARE BELOW ADVISORY CRITERIA. $$
615 WWUS75 KFGZ 122202 CCA NPWFGZ URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE FLAGSTAFF AZ 301 PM MST FRI DEC 12 2014 AZZ004-006>008-015-122315- /O.COR.KFGZ.WI.Y.0025.000000T0000Z-141213T0100Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE... SUPAI...PRESCOTT...FLAGSTAFF 301 PM MST FRI DEC 12 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED THIS AFTERNOON. THESE SPEEDS ARE BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 11, 9:55 AM MST, 5 hours 6 minutes earlier.
Area forecast discussion, Dec 11, 9:55 AM MST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 955 AM MST THU DEC 11 2014 .SYNOPSIS... LOW CLOUDS AND FOG WILL PERSIST ACROSS THE NORTHEASTERN ARIZONA VALLEYS AND THE NORTH SIDE OF THE MOGOLLON RIM THROUGH THIS MORNING...DECREASING IN AREAL EXTENT AS THE DAY PROGRESSES. OTHERWISE FAIR WEATHER IS EXPECTED FOR NORTHERN ARIZONA. RAIN AND SNOW RETURNS FROM FRIDAY EVENING THROUGH SATURDAY DUE TO A COLD FRONTAL PASSAGE ACROSS THE NORTHLAND. FAIR WEATHER IS EXPECTED TO RETURN BY SUNDAY...WITH NEAR NORMAL TEMPERATURES RETURNING ON MONDAY. && .DISCUSSION...LOW STRATUS AND AREAS OF FOG CONTINUE THIS MORNING OVER THE NORTHEAST AZ VALLEYS...SPILLING UP THE NORTH SIDE OF THE MOGOLLON RIM TO JUST EAST OF FLAGSTAFF...AND ALSO THE SHOW LOW AREA. WINDS TODAY WILL INCREASE SLIGHTLY...WHICH SHOULD ERODE THE EDGES OF THE STRATUS BUT PATCHES WILL LIKELY LINGER IN THE VALLEYS. UPDATED FORECAST FOR PATCHY FOG INTO THE AFTERNOON...MAY ALSO NEED TO ADD SOME FOG BACK IN FOR LATER TONIGHT AS WELL. OTHERWISE...AN EARLY LOOK AT SOME OF THE NEW 12Z MODEL DATA INDICATES THAT OUR FORECAST FOR THE FRIDAY NIGHT/SATURDAY STORM SYSTEM REMAINS ON TRACK...SEE BELOW FOR DETAILS. .PREV DISCUSSION...(426 AM MST)... THERE IS HIGH CONFIDENCE THAT AN UPPER LEVEL TROUGH AND SURFACE COLD FRONT WILL AFFECT NORTHERN ARIZONA FROM FRIDAY EVENING THROUGH SATURDAY. TIGHTENING GRADIENTS AHEAD OF THE SYSTEM WILL LEAD TO STRONG SOUTHWEST WINDS...WITH GUSTS BETWEEN 35 TO 45 MPH. THIS WIND WILL PUSH ANY REMAINING TRAPPED COLD AIR AND MOISTURE OUT OF THE NORTHEAST VALLEYS...BRINGING AN END TO THE MULTI-DAY FOG EPISODE. A FRONTAL PRECIPITATION BAND IS THEN EXPECTED TO MOVE FROM WEST TO EAST ACROSS THE AREA FROM FRIDAY EVENING THROUGH SATURDAY...WITH SNOW LEVELS FALLING AS THE FRONT PASSES. EXPECT A PERIOD OF MODERATE TO BRIEFLY HEAVY PRECIPITATION ALONG AND JUST AHEAD OF THE FRONT. FOLLOWED BY SHOWERY CONDITIONS IN THE COLD MID-LEVEL AIR BEHIND THE FRONT. ON SATURDAY...SNOW LEVELS ARE FORECAST TO RANGE FROM AS LOW AS 5500 FEET IN THE NORTHWEST TO 7000 FEET NEAR THE WHITE MOUNTAINS. IN GENERAL...ANYWHERE FROM A TRACE TO 3 INCHES OF SNOW IS FORECAST FOR LOCATIONS BETWEEN 6000 TO 8000 FEET. 3 TO 6 INCHES OF SNOW IS POSSIBLE ABOVE 8000 FEET...WITH HIGHER AMOUNTS LIKELY OVER THE HIGHEST MOUNTAIN PEAKS. BE SURE TO CHECK THE FORECAST FOR YOUR SPECIFIC AREA AT WEATHER.GOV/FLAGSTAFF. SUNDAY THROUGH THE MIDDLE OF NEXT WEEK...A PERIOD OF FAIR WEATHER IS IN THE FORECAST FROM SUNDAY THROUGH EARLY NEXT WEEK. DAYTIME HIGH TEMPERATURES ARE FORECAST TO WARM TO NEAR NORMAL BY MONDAY. LONG RANGE MODELS INDICATE NORTHERN ARIZONA MAY BE IN FOR ANOTHER ROUND OF UNSETTLED WEATHER BY TUESDAY OR WEDNESDAY OF NEXT WEEK. && .AVIATION... FOR THE 18Z PACKAGE...EXTENSIVE LOW CLOUDS AND FOG WILL PERSIST NORTH AND EAST OF A KPGA-KGCN-KFLG-KSOW-KSJN LINE THROUGH AT LEAST 20Z-22Z. IMPROVED MIXING IS EXPECTED TO ELIMINATE THE FOG AND LOW CLOUDS BY LATE THIS AFTERNOON OR THIS EVENING. EXPECT IFR/LIFR AND ISOLD VLIFR IN THESE AREAS. ELSEWHERE...EXPECT VFR CONDITIONS INCREASING HIGH CLOUDS AND LIGHT WINDS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........JJ/RR AVIATION.......MAS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Dec 11, 4:43 AM MST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 443 AM MST THU DEC 11 2014 AZZ004>018-037>040-120115- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 443 AM MST THU DEC 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT AREAS OF LOW CLOUDS AND FOG CONTINUE THIS MORNING OVER THE VALLEYS OF NORTHEAST ARIZONA AND THE NORTH SIDE OF THE MOGOLLON RIM INCLUDING FLAGSTAFF AND SHOW LOW. VISIBILITY MAY DROP TO A QUARTER MILE OR LESS AT TIMES...AND SLICK SPOTS COULD DEVELOP ON ROADWAYS IN AREAS WHERE TEMPERATURES DROP BELOW FREEZING. INCREASED WIND SPEEDS TODAY MAY REDUCE THE EXTENT OF THE PERSISTENT LOW STRATUS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT IS EXPECTED TO MOVE THROUGH NORTHERN ARIZONA FRIDAY NIGHT AND SATURDAY. SOUTHWEST WIND GUSTS BETWEEN 35 AND 45 MPH ARE EXPECTED FRIDAY AFTERNOON. PRECIPITATION SHOULD SPREAD FROM WEST TO EAST STARTING LATE FRIDAY EVENING AND CONTINUING THROUGH SATURDAY. SNOW LEVELS ARE EXPECTED TO BE IN THE 5500 TO 7000 FOOT RANGE. SNOW AMOUNTS SHOULD RANGE FROM A TRACE TO 3 INCHES FROM 5500 TO 8000 FEET. 3 TO 6 INCHES OF SNOW IS POSSIBLE ABOVE 8000 FEET...WITH HIGHER AMOUNTS LIKELY OVER THE HIGHEST MOUNTAIN PEAKS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.